Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 81, NWS Wakefield, VA

November 11, 2020Fluvanna County, Louisa County, Virginia

NWS Wakefield, VA issued this flash flood warning at Nov 11, 2020, 8:16 PM EST for Fluvanna County, Louisa County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2020, 8:16 PM EST (01:16 UTC)
Expired
Nov 12, 2020, 1:37 AM EST
In force
5 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Fluvanna County, VA, Louisa County, VA

The radar

The Sterling radar (KLWX), 131 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2020-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2020-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 6:57 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Nov 11, 6:57 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
657 PM EST Wed Nov 11 2020

.SYNOPSIS...
Moisture increases from the south through tonight...out ahead
of a cold front that is expected to cross the area Thursday. The
front then stalls along the southeast coast Friday. Another
cold front crosses the area late Sunday into Monday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 325 PM EST Wednesday...

Afternoon wx analysis continues to show a plume of deep
tropical/Atlantic moisture being advected northward in between a
deep upper trough across the ern Rockies/High Plains and a strong
ridge a few hundred miles off the SE CONUS coast. At the surface, a
cold front was located from the ern Great Lakes SSW to the
Appalachians. PWs have increased to 1.8-2.2" across the vast
majority of the FA. The area of widespread showers (with isolated
lightning strikes) that was over the Piedmont this morning is
now aligned along the I-95 corridor. While there have not been
any significant flooding issues so far, rainfall totals have
ranged from 1-2.5" along and west of I-95. Temperatures have
warmed into the 80s across far SE VA/NE NC where it is still
dry. Record highs have already been set at ORF/ECG (and SBY)
today. Numerous showers will continue across most areas (except
the far SE) during the next few hours.

Am still expecting a second round of moderate to heavy rainfall
(with embedded tstms) across the entire area this evening through
tonight as additional shortwave energy pushes across the area while
the aforementioned cold front continues to slowly push southward
toward the area. On average, expect 1.5-2.5" across the area with
this second round of rain tonight. Of course, locally higher
amounts are expected. CAMs are continuing to hint at the
potential for localized totals of 4-5+" (including what has
already fallen). The latest 12z/11 HREF Ensemble max 24 hour
QPFs (from today-Thu) are in the 4-6" range across parts of the
area. These totals will likely be realized in some areas given
the copious amounts of moisture in place, slow movement of the
front, and potential for training showers/storms. Again, the
HREF ensemble max totals include rain that has already fallen
today.

A Flash Flood Watch remains in effect for all areas through Thursday
(except the ern shore where flash flood guidance values are 4+"/3
hours on average and QPFs will average 2.5-3"). The watch goes into
effect at 6 PM for most areas, and it is already ongoing across the
VA Piedmont. Of course, we will continue to message heavy rain
potential in the HWO and through our social media platforms.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 325 PM EST Wednesday...

The cold front will slowly cross the area during the day on
Thursday. Expect moderate to heavy rain to slowly push to the SE
with the front during the day. The front should clear nrn portions
of the area by midday, but it will take much of Thursday to
clear far SE portions of the FA. As such, am expecting the
heaviest rainfall to transition to the SE half of the area
during the day. Expect an additional ~2" of rain (with locally
higher amounts) across SE VA/NE NC on Thursday. This combined
with the rain from today/tonight will likely lead to some
flooding issues, especially in the urban areas of Hampton Roads.
The CAMs continue to suggest the potential for a narrow swath
of 3+" of rain during the day on Thursday somewhere across SE
VA/NE NC. The Flash Flood Watch runs through 1 PM for the VA
Piedmont/7 PM for all other counties in the watch area.
Additionally, the Storm Prediction Center has placed portions of
NE NC in a marginal risk for severe wx (for isolated strong
wind gusts and perhaps a brief spin-up tornado with perhaps a
thin line of convection along the front). The heavy rain is
expected to end from NW to SE during the aftn/evening on
Thursday as the cold front finally pushes south of the FA.
Temperatures will start off in the mid 60s-around 70F, but will
actually fall a bit in the late morning and aftn over the
north, with temps falling into the 50s, while temps linger in
the upper 60s to low 70s across the SE in the warm sector.

The front never really moves much further south Thu night or Friday
in response to the strong Atlantic ridge. As such, will likely see
some lingering light rain (especially E/SE) from Thu night-Fri. The
remnant low of TC Eta is progged to track just SE of the Carolina
coast on Friday as surface high pressure slowly builds in from the
west. Lingering light rain Friday morning will give way to
dry/clearing conditions by the end of the day. Could still see
light rain across the far SE through early Friday evening.
Forecast highs Fri are in the mid 60s-around 70F. Much cooler
Fri night and Sat as the high becomes centered over the area.
Lows Fri night in the upper 30s NW/40s elsewhere. Highs Sat
generally in the upper 50s-low 60s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 320 PM EST Wednesday...

Still looking at a relatively benign extended forecast period with
more seasonable temperatures/conditions. The forecast continues to
trend drier Saturday into Sunday morning with TC Eta moving well off
the SE coast and surface high pressure building across the local
area. By Sunday, a moisture starved cold front approaches from the
NW and crosses the region late Sunday night into Monday morning. As
mentioned, moisture appears to be fairly limited with this feature,
thus only have slight chance PoPs during the Sunday night timeframe.
Surface high pressure returns early next week leading to dry and
cool conditions for the first half of the work week. Sunday will be
the warmest day of the forecast period with highs in the mid to
upper 60s (lower 70s far S). Lows Sunday night will range from the
lower 40s NW to the lower 50s SE. Early next week, temperatures will
remain fairly close to normal, ranging from the lower 60s Monday to
the 50s on Tuesday and Wednesday. Lows generally in the 30s (warmer
at the coast) Monday night through Wednesday night with the
potential for frost/freeze conditions (inland) each night, though
not unusual for mid November.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 655 PM EST Wednesday...

A cold front is located NW of the area as of 00z with moisture
spreading NE ahead of the boundary. Areas of rain and even some
embedded tstms are moving into the area, and any areas of heavy
rain have the potential to produce vsby of 2sm or less. IFR cigs
have developed over the VA Piedmont and are spreading toward RIC
as of 00z. Flight conditions will deteriorate to MVFR then IFR
from now through the overnight hours as rain becomes more
widespread this evening. IFR conditions (due to CIGs) are
expected to prevail at RIC through the forecast period, develop
at SBY by 03-04z, after 06z for PHF/ORF, and after 12z for ECG.
Once again, any showers this evening have the potential to
produce IFR vsby, with widespread heavy rain expected overnight
into Thursday morning. A slight chc of tstms will continue
overnight for all terminals and through Thursday morning for the
SE terminals, but confidence is not high enough to include this
in the TAFs at this time. Will amend as needed if it looks like
there is an imminent tstm threat. A S to wind of 8-12kt is
expected into Thursday morning, and then shifting to N to NE as
the cold front moves through late Thursday morning into the
aftn. IFR cigs are expected to persist into Thursday aftn.

Degraded flight conditions are likely from Thursday night
through Friday morning as the frontal boundary responsible for
the rain/clouds will be slow to move through the region. Improving
flying conditions are expected for the second half of Friday
into Saturday. There is a chc of degraded flight conditions
Sunday night into Monday as another frontal boundary crosses the
region.

&&

.MARINE...
As of 315 PM EST Wednesday...

Latest analysis shows high pressure centered well off the Atlantic
coast with a cold front approaching the region from the west. Ahead
of this front, winds are out of the south at around 10 to 15 knots
(15 to 20 knots right at the immediate coast thanks to better
mixing). Seas are around 4 feet while waves in the Bay are generally
1 to 2 feet (up to 3 feet at the mouth of the Bay). Seas will
continue to build to 4-5 feet south and 4-6 feet north through this
evening and tonight. Small Craft Advisories remain in effect for the
coastal waters and have been extended into early Friday morning as
seas will likely linger around 5 feet for some time (especially out
20 nm).

The cold front slowly crosses the waters late Thursday morning
across the northern coastal waters and Thursday evening SE. Winds
behind the front become N/NE behind the front, but are generally
expected to remain below SCA criteria (Bay/rivers). Seas remain
elevated to 5 feet into at least Friday morning.

High pressure builds over the Great Lakes Friday into Saturday which
will result in modest CAA. N to NW likely increase into the 15 to 25
knot range Friday night due to the CAA and additional SCAs will
likely be needed during this timeframe. Calmer conditions are
expected during the day on Saturday into Sunday as high pressure
becomes centered over the local area.

&&

.HYDROLOGY...
As of 325 PM EST Wednesday...

Flood Warnings have been issued for the Rivanna River near
Palmyra and Appomattox near Farmville, as water levels at these
sites are expected to exceed minor flood stage on Thursday.

Will need to watch the main stem rivers through the end of the
week with a widespread 2 to 4 inches of rain expected. Several
of our forecast points in the James, Appomattox, and Chowan
basins are forecast to exceed minor flood stage. Moderate
flooding is possible in a few locations.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flash Flood Watch through Thursday afternoon for NCZ012>017-
     030>032-102.
VA...Flash Flood Watch through Thursday afternoon for VAZ048-
     060>062-064>069-509>511.
     Flash Flood Watch through Thursday afternoon for VAZ075>090-
     092-093-095>098-512>525.
MARINE...Small Craft Advisory until 7 AM EST Friday for ANZ650-652-654.
     Small Craft Advisory until 1 AM EST Friday for ANZ656-658.

&&

SYNOPSIS...ERI/MAM
NEAR TERM...ERI
SHORT TERM...ERI/MAM/MRD
LONG TERM...AJB
AVIATION...AJZ/ERI
MARINE...AJB
HYDROLOGY...AKQ
Hazardous weather outlook, Nov 11, 3:38 PM EST, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
338 PM EST Wed Nov 11 2020

NCZ012>017-030>032-102-VAZ084>086-089-090-092-093-095>098-523>525-
122045-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Gloucester-Middlesex-
Mathews-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-York-
Newport News-Hampton/Poquoson-
338 PM EST Wed Nov 11 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...This evening and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Moderate to locally heavy rainfall is possible this evening through
tonight...as tropical moisture interacts with a slow moving cold
front. Some heavy downpours are possible this evening and
overnight...which could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Moderate to locally heavy rainfall will continue over the outlook
area Thursday into Thursday evening. Some flooding of main stem
rivers is likely by late this week into this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-122045-
Accomack-Northampton-
338 PM EST Wed Nov 11 2020

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...This evening and tonight.

Moderate to locally heavy rainfall is possible this evening through
tonight...as tropical moisture interacts with a slow moving cold
front. Some heavy downpours are possible this evening and
overnight...which could produce localized flooding of low lying and
poor drainage areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Moderate to locally heavy rainfall will continue over the outlook
area Thursday into Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-064>069-509>511-122045-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
Western Hanover-
338 PM EST Wed Nov 11 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for central Virginia, north
central Virginia and south central Virginia.

.DAY ONE...This evening and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Moderate to locally heavy rainfall is possible over the outlook
area through early Thursday afternoon...as tropical moisture
interacts with a slow moving cold front. Some heavy downpours are
possible...which could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Locally heavy rainfall today and Thursday will likely lead to some
flooding of main stem rivers by late this week into this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-122045-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
338 PM EST Wed Nov 11 2020

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This evening and tonight.

Moderate to locally heavy rainfall is possible over the outlook
area from this afternoon through Thursday...as tropical moisture
interacts with a slow moving cold front. Some heavy downpours are
possible...which could produce localized flooding of low lying and
poor drainage areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Locally heavy rainfall today and Thursday could lead to some
flooding of main stem rivers by late this week into this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ075>083-087-088-512>522-122045-
Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Greensville-Sussex-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
338 PM EST Wed Nov 11 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This evening and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Moderate to locally heavy rainfall is possible over the outlook
area from this afternoon through Thursday...as tropical moisture
interacts with a slow moving cold front. Some heavy downpours are
possible...which could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Locally heavy rainfall today and Thursday will likely lead to some
flooding of main stem rivers by late this week into this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 8:04 PM ESTAreal Flood AdvisoryAKQCaroline, Essex, Fluvanna, Goochland, Hanover, Louisa9 hr
Nov 11, 8:49 PM ESTAreal Flood AdvisoryAKQGreensville, Isle of Wight, Southampton, City of Franklin, City of Suffolk3 hr
Nov 11, 9:29 PM ESTSpecial Weather StatementAKQCity of Suffolk46 min
Nov 11, 9:34 PM ESTAreal Flood AdvisoryAKQEssex, Richmond, Westmoreland4 hr
Nov 11, 9:51 PM ESTRiver Flood WarningAKQCumberland, Goochland, Powhatan59 hr
Nov 11, 9:51 PM ESTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond21 days
Nov 11, 9:51 PM ESTRiver Flood WarningAKQHenrico, City of Richmond4 days
Nov 11, 9:59 PM ESTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Norfolk, City of Portsmouth, City of Suffolk and 1 more46 min
Nov 11, 11:05 PM ESTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach5 hr
Nov 11, 11:59 PM ESTAreal Flood AdvisoryAKQCity of Suffolk3 hr
Nov 12, 12:59 AM ESTAreal Flood WarningAKQHanover4 days
Nov 12, 1:37 AM ESTAreal Flood WarningAKQFluvanna, Louisa7 hr
Nov 12, 2:43 AM ESTRiver Flood WarningAKQBrunswick59 hr
Nov 12, 4:06 AM ESTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach6 hr
Nov 12, 6:13 AM ESTAreal Flood WarningAKQCaroline, Fluvanna, Goochland, Hanover, Louisa6 hr
Nov 12, 6:20 AM ESTAreal Flood AdvisoryAKQBrunswick, Greensville, Isle of Wight, Southampton, Sussex, City of Emporia and 2 more3 hr
Nov 12, 6:40 AM ESTAreal Flood AdvisoryAKQIsle of Wight, Southampton, Surry, Sussex, City of Suffolk3 hr
Nov 12, 7:24 AM ESTAreal Flood AdvisoryAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Nov 12, 7:54 AM ESTFlash Flood WarningAKQGreensville, Isle of Wight, James City, Southampton, Surry, Sussex and 5 more3 hr
Nov 12, 8:24 AM ESTRiver Flood WarningAKQAmelia, Chesterfield, Powhatan6 days
Nov 12, 8:53 AM ESTAreal Flood AdvisoryAKQNorthampton3 hr
Nov 12, 9:12 AM ESTFlash Flood WarningAKQGreensville, Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Norfolk and 2 more3 hr
Nov 12, 9:52 AM ESTFlash Flood WarningAKQNorthampton, City of Virginia Beach3 hr
Nov 12, 10:52 AM ESTAreal Flood WarningAKQGreensville, Isle of Wight, James City, Southampton, Surry, Sussex and 5 more30 hr
Nov 12, 11:23 AM ESTRiver Flood WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk5 days
Nov 12, 11:44 AM ESTAreal Flood AdvisoryAKQAccomack3 hr
Nov 12, 11:59 AM ESTAreal Flood WarningAKQCaroline, Cumberland, Fluvanna, Goochland, Hanover, Louisa and 2 more29 hr
Nov 12, 12:06 PM ESTAreal Flood WarningAKQGreensville, Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Norfolk and 3 more29 hr
Nov 12, 12:56 PM ESTAreal Flood WarningAKQNorthampton, City of Norfolk, City of Virginia Beach28 hr
Nov 12, 2:52 PM ESTAreal Flood AdvisoryAKQAccomack3 hr
Nov 12, 3:24 PM ESTRiver Flood WarningAKQSussex70 hr
Nov 12, 3:24 PM ESTRiver Flood WarningAKQSouthampton21 days
Nov 12, 3:49 PM ESTAreal Flood WarningAKQMecklenburg11 hr
Nov 12, 3:54 PM ESTAreal Flood WarningAKQCaroline66 hr
Nov 12, 5:37 PM ESTSpecial Marine WarningAKQ53 min
Nov 12, 5:47 PM ESTSpecial Marine WarningAKQ58 min
Nov 11, 10:38 PM ESTFlash Flood WarningAKQBertie, Hertford, Northampton6 hr
Nov 12, 10:14 AM ESTAreal Flood AdvisoryAKQBertie, Chowan, Perquimans57 min
Nov 12, 10:19 AM ESTSpecial Weather StatementAKQChowan, Perquimans41 min
Nov 12, 10:48 AM ESTSpecial Weather StatementAKQCamden27 min
Nov 12, 10:58 AM ESTAreal Flood AdvisoryAKQCamden, Currituck, Pasquotank3 hr
Nov 12, 11:11 AM ESTFlash Flood WarningAKQBertie, Chowan, Pasquotank, Perquimans3 hr
Nov 12, 12:42 PM ESTRiver Flood WarningAKQBertie5 days
Nov 12, 1:51 PM ESTAreal Flood WarningAKQCamden, Currituck, Pasquotank15 hr
Nov 12, 1:54 PM ESTAreal Flood WarningAKQBertie, Chowan, Pasquotank, Perquimans15 hr
Nov 11, 9:45 PM ESTAreal Flood AdvisoryAKQDorchester, Wicomico3 hr
Nov 11, 11:07 PM ESTAreal Flood AdvisoryAKQDorchester, Somerset, Wicomico3 hr
Nov 12, 6:08 AM ESTAreal Flood AdvisoryAKQSomerset, Wicomico, Worcester2 hr
Nov 12, 12:17 PM ESTAreal Flood AdvisoryAKQDorchester, Somerset, Wicomico, Worcester3 hr

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.